Alert archive / Florida / Frost Advisories in 2018
Frost Advisory 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this frost advisory at Dec 11, 2018, 6:40 PM CST for 8 counties in Florida. It took effect at Dec 12, 2018, 12:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2018, 6:40 PM CST (00:40 UTC)
- In effect from
- Dec 12, 2018, 12:00 AM CST
- Expired
- Dec 12, 2018, 7:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Dixie County, FL, Franklin County, FL, Gulf County, FL, Jefferson County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL
The radar
The Tallahassee radar (KTLH), 44 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.7 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329 WWUS72 KTAE 120040 NPWTAE URGENT - WEATHER MESSAGE National Weather Service Tallahassee FL 740 PM EST Tue Dec 11 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 8 AM EST /7 AM CST/ WEDNESDAY... FLZ108-112-114-115-118-127-128-134-121300- /O.NEW.KTAE.FR.Y.0007.181212T0600Z-181212T1300Z/ South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin- Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie- Including the cities of Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, Beacon Hill, Overstreet, Saint Joe Beach, Apalachicola, Apalachicola Airport, Bay City, Tilton, Creels, Hays Place, High Bluff, Buckhorn, Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Spring Creek, Adams Beach, Blue Springs, Cedar Island, Dekle Beach, Fish Creek, Howell Place, Yellow Jacket, Horseshoe Beach, Jena, Shired Island, and Suwannee 740 PM EST Tue Dec 11 2018 /640 PM CST Tue Dec 11 2018/ ...FROST ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 8 AM EST /7 AM CST/ WEDNESDAY... The National Weather Service in Tallahassee has issued a Frost Advisory, which is in effect from 1 AM EST /midnight CST/ to 8 AM EST /7 AM CST/ Wednesday. * TEMPERATURE...Lows of 32 to 36 expected overnight * IMPACTS...Please take necessary protective actions for crops, sensitive vegetation, and pets. Consideration should also be given to those in the hurricane recovery areas that may not have adequate heating. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this frost advisory went out at Dec 11, 6:00 PM CST, 40 minutes earlier.
Area forecast discussion, Dec 11, 6:00 PM CST, 40 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 700 PM EST Tue Dec 11 2018 .UPDATE... VFR conditions with unlimited cigs and vsbys through the TAF cycle. Winds will be light, mainly from the south to southwest. && .PREV DISCUSSION [229 PM EST]... .NEAR TERM [Through Tonight]... A layer of stubborn low level clouds continues to slowly erode as low level isentropic flow descends while moving south-southeastward. The remaining strip of low clouds extends roughly from Tallahassee, FL to Albany, GA and areas under these clouds may have maximum temperatures in the low 50s this afternoon instead of the mid 50s advertised in that region. By tonight however, these low clouds will have eroded and with high pressure in place winds will calm, so conditions will be primed for radiational cooling. Temperatures will drop into the low 30s to upper 20s in our inland zones, low-mid 30s along the immediate coastline. .SHORT TERM [Wednesday Through Thursday Night]... Surface high pressure will be anchored across the southeast CONUS Wednesday and slide east Wednesday night with return flow returning out ahead of the next system. A brief window of sunny skies is on tap Wednesday with highs around 60 before clouds return Thursday. Highs will moderate into the low to mid 60s as southerly flow strengthens somewhat. Frontal system will remain to the west Thursday with a few showers possible across our western counties Thursday afternoon. By Thursday night, rain and thunderstorm chances increase significantly from west to east as the front gets closer. .LONG TERM [Friday Through Tuesday]... Strong lift associated with the closed upper low and favorable jet dynamics will result in widespread moderate to locally heavy rain and possibly a few stronger thunderstorms overnight Thursday night into Friday. Instability does not look particularly impressive, but low level and deep layer shear values are likely to be high. The heavy rain threat appears to be increasing with each new model run having increased rainfall amounts, especially across the eastern half of the area. Widespread 1-2 inches, with possibly closer to 3 inches over the eastern half of the area with locally higher amounts, are possible. The front clears Friday but the area will still be impacted by the upper low into Saturday so clouds and light precipitation may hang around into Saturday afternoon. Past Saturday, sensible weather becomes more tranquil with seasonable temperatures. .AVIATION... [Through 18Z Wednesday] The last of the MVFR cigs should clear TLH by 19z. All other sites are currently VFR and VFR conditions are expected to continue through the end of the TAF cycle. .MARINE... Favorable marine conditions expected through Wednesday night. The next frontal system will affect the coastal waters beginning Thursday with advisory level winds and seas and potential gale force gusts Thursday night into Friday. Conditions linger into Saturday with improving conditions towards Sunday. .FIRE WEATHER... No concerns this period. .HYDROLOGY... The Middle and Lower Suwannee River continue to rise. While the contribution from the Withlacoochee is nearing its peak, there's still additional water on the way from the Alapaha and Upper Suwannee. Even with the additional water is beginning to look less and less likely that Ellaville and Dowling Park will reach minor flood. However, further downstream, minor flooding is likely at Luraville and Branford in the next few days. The next storm system is expected to affect the region starting Thursday night and continuing through Friday. While there are some uncertainties with the overall track and intensity of the system, it looks as though at least a couple of inches of rain are possible across the region with some of the heaviest totals up to 4 inches mainly across the eastern half of the region. Even though the region is considerably wet after recent rains, a widespread 1-2 inch rainfall event should have limited impact on area river systems. But a heavier event exceeding 3 inches would move some of the smaller basin rivers back to at least minor flood stage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 29 61 40 67 58 / 0 0 0 10 70 Panama City 37 61 49 66 59 / 0 0 10 30 90 Dothan 30 58 42 62 54 / 0 0 0 20 90 Albany 30 59 39 63 54 / 0 0 0 0 90 Valdosta 31 60 39 66 56 / 0 0 0 10 50 Cross City 32 62 42 69 59 / 0 0 0 20 50 Apalachicola 38 60 50 65 61 / 0 0 10 10 80 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...Barry NEAR TERM...Nguyen SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Nguyen MARINE...Scholl FIRE WEATHER...Barry HYDROLOGY...Godsey
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:11 PM CST | Small Craft Advisory | TAE | 3 days |
Nearby
Frost Advisories in Florida, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.